Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Explosions in completely unstable flows. I. Preventing explosions


Author: Zbigniew Nitecki
Journal: Trans. Amer. Math. Soc. 245 (1978), 43-61
MSC: Primary 58F10
MathSciNet review: 511399
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Several conditions are equivalent to the property that a flow (on an open manifold) and its $ {C^0}$ perturbations have only wandering points. These conditions are: (i) there exists a strong Liapunov function; (ii) there are no generalized recurrent points in the sense of Auslander; (iii) there are no chain recurrent points, in the sense of Conley; (iv) there exists a fine sequence of filtrations; (v) relative to some metric; the flow is the gradient flow of a function without critical points. We establish these equivalences, and consider a few questions related to structural stability when all orbits wander.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F10

Retrieve articles in all journals with MSC: 58F10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1978-0511399-2
PII: S 0002-9947(1978)0511399-2
Keywords: Completely unstable flow, $ \Omega $-explosion, chain recurrence, generalized recurrence, prolongation, gradient flow, Liapunov function, filtration, structural stability
Article copyright: © Copyright 1978 American Mathematical Society